Alert archive / New Mexico / Flash Flood Warnings in 2016

Flash Flood Warning 18, NWS Albuquerque, NM

August 4, 2016Cibola County, McKinley County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2016, 5:16 PM MST for Cibola County, McKinley County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 5:16 PM MST (00:16 UTC)
Expired
Aug 4, 2016, 7:15 PM MST
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Cibola County, NM, McKinley County, NM

The radar

The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2249 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WGUS55 KABQ 050016
FFWABQ
NMC006-031-050215-
/O.NEW.KABQ.FF.W.0018.160805T0016Z-160805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO...
  CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO...

* UNTIL 815 PM MDT
    
* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
  THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PREWITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS.

&&

LAT...LON 3576 10774 3522 10774 3522 10798 3532 10798
      3536 10806 3576 10807

$$

54
3 follow-up statements
966 
WGUS75 KABQ 050103
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 PM MDT THU AUG 4 2016

NMC006-031-050215-
/O.CON.KABQ.FF.W.0018.000000T0000Z-160805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-MCKINLEY-
703 PM MDT THU AUG 4 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
NORTHEASTERN CIBOLA AND CENTRAL MCKINLEY COUNTIES...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN.

LOCATIONS IMPACTED INCLUDE...
PREWITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3576 10774 3522 10774 3522 10798 3532 10798
      3536 10806 3576 10807

$$

54
254 
WGUS75 KABQ 050159
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT THU AUG 4 2016

NMC006-031-050215-
/O.CON.KABQ.FF.W.0018.000000T0000Z-160805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-MCKINLEY-
759 PM MDT THU AUG 4 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
NORTHEASTERN CIBOLA AND CENTRAL MCKINLEY COUNTIES...

AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN.

LOCATIONS IMPACTED INCLUDE...
PREWITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3576 10774 3522 10774 3522 10798 3532 10798
      3536 10806 3576 10807

$$

54
031 
WGUS75 KABQ 050215
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT THU AUG 4 2016

NMC006-031-050222-
/O.EXP.KABQ.FF.W.0018.000000T0000Z-160805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-MCKINLEY-
815 PM MDT THU AUG 4 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN CIBOLA AND CENTRAL
MCKINLEY COUNTIES WILL EXPIRE AT 815 PM MDT...

THUNDERSTORMS CONTAINING THE HEAVY RAIN HAVE MOVED TO THE NORTH,
HOWEVER, SPOTTY LIGHT RAIN SHOWERS MAY PERSIST FOR THE NEXT HOUR.
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT, BUT WATER MAY
CONTINUE TO RUN IN AREA ARROYOS THIS EVENING. 

LAT...LON 3576 10774 3522 10774 3522 10798 3532 10798
      3536 10806 3576 10807

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:43 PM MST, 33 minutes earlier.

Area forecast discussion, Aug 4, 4:43 PM MST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
543 PM MDT THU AUG 4 2016

.AVIATION...
00Z TAF CYCLE
Weak upper low near four corners region will continue to move to
the northeast while upper high center remains over TX. Monsoon
moisture and most active convection situated over wrn and nrn NM.
Mts occasionally obscured in the stronger storms with brief MVFR
cigs/vsbys possible in heavy rain. Sfc boundary pushing southward
into ne NM at 23Z to reach a KCQC-KTCC line by 05/06Z. Resulting
upslope flow may produce areas of MVFR to IFR cigs KLVS-KRTN thru
05/14Z while local MVFR to IFR cigs and br possible along and west
of the contdvd. Aft 17Z convection to redevelop over the nrn and
wrn higher terrain.

&&

.PREV DISCUSSION...349 PM MDT THU AUG 4 2016...
.SYNOPSIS...
Ample monsoonal moisture surging northward along with the weak
upper low crossing the Four Corners into Central Colorado will
keep showers and thunderstorms around through this evening. Expect
locally heavy rainfall overnight with flash flooding possible across
much of central and western New Mexico. The wet period will
continue through the weekend with a down trend early next week,
with lesser afternoon storm chances. Another possible wet period
could redevelop the latter half of next week.

32

&&

.DISCUSSION...
Currently, high pressure is hovering to our east while at the
same time a weak upper level low is crossing northeast across the
Four Corners Region into Central Colorado. With ample monsoonal
moisture seeping northward along with the weak upper low crossing
the Four Corners, showers and thunderstorms will continue
northward across much of the forecast area, with lesser activity
across the southeast plains. Storms will move a bit quicker than
previous days because of steadily increasing 700-500mb layer winds.
Although storms will be steady moving, heavy rain footprints will
be favorable across central and western areas. We will continue
the flash flood watch through late Friday but we added Union and
Harding counties today because of further convection developing
over the northeast with response to an approaching back door cold
front from the north. There could be a possibility that storms
across the northeast could become severe.

The wet period will continue into the weekend as moisture
continues surging northward with aid from high pressure to the
east and an upper level trough to our west. PWATS will start to
trend down a bit as drier mid level air begins to seep in from
the SE and the west. Although drier air will slowly filter into
the forecast area, afternoon storms will continue developing over
mountain tops and high terrain before seeping into the valleys.
The warming period will last til Thursday before models indicate a
return in monsoonal moisture by the latter half of next week,
brought on by possible remnant tropical activity.

32

&&

.FIRE WEATHER...
A rich moisture environment continues across the northwest three
quarters or so of the forecast area as of mid afternoon and that
will change little through Fri then only dry out slightly over
the weekend. Heavy rain-producing storms and localized flash
flooding once again will be likely through Friday and perhaps
into the weekend as well. A weak upper low will slowly drift into
CO over the next 24 to 36 hours keeping north central and nw NM
in the most widespread rains. East central and se plains will
have the lowest chance of showers and storms, but even there a
few should develop. Areas of rain and at least a few storms
should linger the longest into the night across the nw third of
the state.

Pattern to be pretty similar again Fri, though the upper high to
the east of the state will begin to build a bit westward. With
storm steering flow more out of the sw and a little stronger,
a few stronger storms could develop across the northeast
highlands and plains. The high will likely build somewhat more to
the west into the state as the weekend progresses, narrowing and
lessening to a fair degree the southerly transport of monsoon
moisture. But we should retain plenty of residual moisture for
healthy crops of afternoon and evening showers and storms,
especially across the higher terrain and to a lesser degree the
lower terrain later in the day. All through this period very good
to excellent rh recoveries expected west, north and most of
central NM at least fair to good east central and se NM.

As a little more westerly component to the flow aloft develops
Mon, there should be some drying and lessening of convection
across the nw third to half of the state, but computer models
have been wavering somewhat in the most recent few runs with this
scenario, so just how much decrease we will see in a little
uncertain.  backing off somewhat at times from this scenario.
ECMWF and GFS models both want to increase moisture and rainfall
mid to late week, perhaps somewhat due to remnants of tropical
system Earl. Still a long way off so exact track of this moisture
is rather uncertain.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday evening for the following zones...
NMZ501>531.

&&
Hazardous weather outlook, Aug 4, 4:52 AM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT THU AUG 4 2016

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS LIKELY TODAY AND TONIGHT ACROSS NORTHERN
AND WESTERN PORTIONS OF THE AREA WITH POTENTIAL FOR FLASH FLOODING...
ESPECIALLY ON AND NEAR BURN SCARS. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH MIDNIGHT TONIGHT FOR MOST OF CENTRAL AND WESTERN
NEW MEXICO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY...ESPECIALLY ACROSS
NORTHERN NEW MEXICO AND MAY RESULT IN LOCALIZED FLASH FLOODING. IN
ADDITION...A FEW STRONG STORMS FRIDAY AFTERNOON AND EVENING
BETWEEN RATON AND CLAYTON NEAR THE COLORADO BORDER MAY PRODUCE
SMALL HAIL...STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

11

In the hours before

Special weather statement, Aug 4, 1:52 PM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT THU AUG 4 2016

NMZ503-504-042130-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
252 PM MDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 330 PM MDT...

AT 252 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF LINDRITH...OR 26 MILES NORTH OF CUBA...MOVING
NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 3662 10693 3661 10692 3658 10692 3658 10691
      3656 10690 3655 10691 3653 10689 3631 10705
      3633 10723 3664 10719
TIME...MOT...LOC 2052Z 193DEG 17KT 3639 10710

54
Special weather statement, Aug 4, 1:58 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT THU AUG 4 2016

NMZ501-042130-
NORTHWEST PLATEAU-
258 PM MDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY
UNTIL 330 PM MDT...

AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN FARMINGTON...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAIN WILL
BE LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...NAPI HEADQUARTERS...FLORA VISTA AND UPPER FRUITLAND.

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3662 10816 3666 10827 3686 10825 3678 10804
TIME...MOT...LOC 2057Z 203DEG 11KT 3673 10819

GUYER
Special weather statement, Aug 4, 2:20 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT THU AUG 4 2016

NMZ512-518-523-042145-
SANTA FE METRO AREA-CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
320 PM MDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 345
PM MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CANADA DE LOS ALAMOS TO LA BAJADA TO LAMY.
MOVEMENT WAS NORTH AT 20 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SANTA FE...ELDORADO AT SANTA FE...GLORIETA...CANADA DE LOS ALAMOS...
LA BAJADA...CERRILLOS HILLS STATE PARK...MADRID...LAMY...
HYDE MEMORIAL STATE PARK AND LA CIENEGA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 264 AND 302.
 HIGHWAY 285 BETWEEN MILE MARKERS 279 AND 290.

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3540 10572 3539 10618 3540 10618 3539 10624
      3572 10625 3574 10583 3570 10578 3573 10577
      3573 10576 3574 10575 3574 10572
TIME...MOT...LOC 2120Z 182DEG 18KT 3556 10583 3553 10624

GUYER
Special weather statement, Aug 4, 3:38 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU AUG 4 2016

NMZ504-042315-
NORTHWEST HIGHLANDS-
438 PM MDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCKINLEY COUNTY
UNTIL 515 PM MDT...

AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF SAN MATEO...OR 26 MILES EAST OF CROWNPOINT...MOVING
NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MCKINLEY COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3559 10779 3560 10777 3563 10781 3576 10779
      3569 10748 3546 10762 3550 10771 3551 10771
      3554 10774 3557 10774 3556 10777 3557 10779
      3556 10781 3558 10782
TIME...MOT...LOC 2237Z 196DEG 10KT 3556 10770

54
Special weather statement, Aug 4, 4:12 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT THU AUG 4 2016

NMZ503-504-042345-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
512 PM MDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 545 PM MDT...

AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF LINDRITH...OR 28 MILES NORTHWEST OF CUBA...MOVING
NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3633 10706 3629 10727 3656 10741 3662 10708
TIME...MOT...LOC 2312Z 166DEG 14KT 3639 10719

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:46 PM MSTAreal Flood AdvisoryABQMora, San Miguel119 min
Aug 4, 6:13 PM MSTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Aug 4, 6:40 PM MSTAreal Flood AdvisoryABQCatron2 hr
Aug 4, 7:04 PM MSTAreal Flood AdvisoryABQBernalillo, Valencia116 min
Aug 4, 7:50 PM MSTAreal Flood AdvisoryABQBernalillo115 min
Aug 4, 8:21 PM MSTFlash Flood WarningABQBernalillo84 min
Aug 4, 8:53 PM MSTAreal Flood AdvisoryABQSanta Fe112 min
Aug 5, 10:32 AM MSTAreal Flood AdvisoryABQLincoln118 min
Aug 5, 11:23 AM MSTAreal Flood AdvisoryABQCatron, Cibola112 min
Aug 5, 11:44 AM MSTAreal Flood AdvisoryABQMcKinley, Sandoval2 hr
Aug 5, 12:16 PM MSTAreal Flood AdvisoryABQRio Arriba, San Juan89 min
Aug 5, 12:26 PM MSTAreal Flood AdvisoryABQColfax, Mora, Taos2 hr
Aug 5, 1:07 PM MSTAreal Flood AdvisoryABQCatron, Cibola, Socorro113 min
Aug 5, 1:33 PM MSTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe87 min
Aug 5, 1:36 PM MSTFlash Flood WarningABQMcKinley, Sandoval2 hr
Aug 5, 1:46 PM MSTAreal Flood AdvisoryABQSanta Fe59 min
Aug 5, 2:39 PM MSTAreal Flood AdvisoryABQLos Alamos, Sandoval, San Miguel, Santa Fe51 min
Aug 5, 3:03 PM MSTAreal Flood AdvisoryABQRio Arriba117 min
Aug 5, 3:09 PM MSTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe51 min
Aug 5, 3:33 PM MSTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval87 min
Aug 5, 3:52 PM MSTAreal Flood AdvisoryABQSocorro53 min
Aug 5, 3:58 PM MSTAreal Flood AdvisoryABQUnion92 min
Aug 5, 4:14 PM MSTFlash Flood WarningABQMcKinley61 min
Aug 5, 4:20 PM MSTFlash Flood WarningABQSan Juan55 min
Aug 5, 4:28 PM MSTFlash Flood WarningABQSocorro92 min
Aug 5, 4:36 PM MSTFlash Flood WarningABQRio Arriba84 min
Aug 5, 4:47 PM MSTAreal Flood AdvisoryABQHarding, Mora, San Miguel88 min
Aug 5, 4:55 PM MSTAreal Flood AdvisoryABQSocorro95 min

Nearby

Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.